Idaho, 2015Flash Flood in Idaho, August 26, 2015
August 26, 2015 · NWS BOI · 1 event in 1 county or zone
A shortwave trough moving into Southwest Idaho produced strong thunderstorms with flash flooding in Camas County near Fairfield.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A shortwave trough moving into Southwest Idaho produced strong thunderstorms with flash flooding in Camas County near Fairfield.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Aug 26, 1:16 PM MST, 6 hours 44 minutes earlier.
Area forecast discussion, Aug 26, 1:16 PM MST, 6 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
216 PM MDT WED AUG 26 2015
.SHORT TERM...MODEL CONSENSUS HAS INCREASED POPS AND QPF LATE
TODAY AND THIS EVENING IN ERN-MOST IDAHO ZONES. A WEAK SHORT
WAVE TROUGH HAS ALREADY PRODUCED MID AND HIGH CLOUDS IN SERN
OREGON. THESE CLOUDS WERE MOVING NE BUT NO PCPN IS EXPECTED
OREGON OR IN IDAHO ZONES NEAR THE OREGON BORDER. CLOUD COVER
SHOULD KEEP NIGHTTIME TEMPS A FEW DEGS WARMER THAN LAST NIGHT.
WE SEE SLIGHT COOLING THURSDAY BEHIND TODAY/S WEAK SHORT WAVE
TROUGH ...BUT WARMING AGAIN FRIDAY AS HEIGHTS INCREASE AHEAD OF
THE MAIN NORTH PACIFIC TROUGH APPROACHING THE COAST. LOW TEMPS
THURSDAY NIGHT SHOULD BE SIMILAR TO LOWS TONIGHT. GUSTY WINDS
POSSIBLE THIS EVENING NEAR SHOWERS AND THUNDERSTORMS IN ERN ZONES
DUE TO EVAPORATION IN THE DRY LOWER LEVELS. NO SIGNIFICANT WINDS
ELSEWHERE.
.LONG TERM...FRIDAY NIGHT MONDAY. A GENERAL TROUGH PATTERN ALONG THE
PACNW COAST WILL BE THE MAIN FEATURE FOR THE MID AND LONG TERM. THE
AREA WILL REMAIN UNDER A SOUTHWEST FLOW...AND ON SATURDAY...A
SHORTWAVE COMING THROUGH THAT FLOW WILL IMPACT THE AREA. MOST OF THE
FORCING SHOW SHOWERS AND THUNDERSTORMS WILL LIKELY SKIRT THE
NORTHERN MOST PORTIONS OF THE CWA. HOWEVER...A DRY COLD FRONT IS
EXPECTED TO SWEEP THROUGH THE AREA LATE FRIDAY INTO SATURDAY...WHICH
WILL INCREASE WINDS AND PWAT VALUES. MODELS CONTINUE TO INDICATE A
SERIES OF SHORTWAVES WITHIN THE FLOW THAT COULD PRODUCE MOUNTAIN
CONVECTION...BUT CONFIDENCE IS LOW IN TIMING AND MOISTURE
AVAILABILITY. NONETHELESS...THIS PATTERN IS EXPECTED TO KEEP
TEMPERATURES BELOW NORMAL.
MONDAY NIGHT THROUGH WEDNESDAY....FORECAST AREA REMAINS IN
SOUTHWESTERLY FLOW THROUGH THE PERIOD. ECMWF AND GFS BOTH INDICATE A
TROUGH THAT GETS ABSORBED INTO THE UPPER LOW OFF BRITISH COLUMBIA
BUT ARE IN DISAGREEMENT ON TIMING. WITH THIS BEING SAID...
CONFIDENCE IS LOW FOR ONSET OF PRECIPITATION AND LOCATION.
WENT WITH A MODEL BLEND AT THIS TIME. TEMPS ARE STILL EXPECTED TO
REMAIN A FEW DEGREES BELOW NORMAL.
&&
.AVIATION...MOSTLY VFR. MVFR FROM SMOKE IN AREAS NORTH OF A LINE
KBNO-KSNT. SLIGHT CHANCE OF SHOWERS NEAR AND SOUTH OF KTWF/KJER THIS
AFTERNOON...BUT ACTIVITY SHOULD END BY SUNSET. SURFACE WINDS
GENERALLY 12 KTS OR LESS WITH SOME OCCASIONAL GUSTS TO 20 KTS IN THE
MAGIC VALLEY. SURFACE WINDS NEAR 10K FT MSL...SW AROUND 10 KTS.
&&
.AIR STAGNATION...IDAHO DEQ HAS REGISTERED SIGNIFICANT AIR QUALITY
IMPROVEMENT TODAY BUT SMOKE MAY DRIFT BACK INTO WESTERN IDAHO
VALLEYS TONIGHT. SMOKE WILL LIKELY CONTINUE TO DRIFT IN AND OUT OF
THE VALLEYS THROUGH FRIDAY. AIR QUALITY SHOULD IMPROVE THIS WEEKEND
AS A SURFACE COLD FRONT MOVES THROUGH FOLLOWED BY AN UPPER TROUGH
FROM THE PACIFIC WITH INCREASED MIXING AND VENTILATION.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.
&&
WEATHER.GOV/BOISE
SHORT TERM...LC
LONG TERM....EP/JC
AVIATION.....EP
AIR STAGNATION...LC
In the hours before
Special weather statement, Aug 26, 4:00 PM MST, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
500 PM MDT WED AUG 26 2015
IDZ013-270000-
BOISE MOUNTAINS ID-
500 PM MDT WED AUG 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELMORE AND
NORTHWESTERN CAMAS COUNTIES UNTIL 600 PM MDT...
AT 457 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHEAST OF ATLANTA...OR 23 MILES SOUTH OF STANLEY...MOVING
EAST AT 10 MPH. HEAVY RAINFALL IS POSSIBLE WITH THESE STORMS AND
COULD CAUSE LOCALIZED FLASH FLOODING.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN ELMORE
AND NORTHWESTERN CAMAS COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL
WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS
BOISE FACEBOOK AND TWITTER ACCOUNTS.
&&
LAT...LON 4371 11542 4392 11550 4401 11500 4393 11497
4389 11499 4388 11497 4386 11498 4385 11494
4374 11490
TIME...MOT...LOC 2257Z 261DEG 13KT 4389 11503
ABSpecial weather statement, Aug 26, 5:00 PM MST, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
600 PM MDT WED AUG 26 2015
IDZ013-270100-
BOISE MOUNTAINS ID-
600 PM MDT WED AUG 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELMORE AND
NORTHWESTERN CAMAS COUNTIES UNTIL 700 PM MDT...
AT 558 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF ATLANTA TO
NEAR FLECK SUMMIT. THESE STORMS WERE NEARLY STATIONARY.
WINDS IN EXCESS OF 40 MPH...HEAVY RAIN CAPABLE OF PRODUCING FLASH
FLODDING...AND FREQUENT LIGHTNING...WILL BE POSSIBLE WITH THESE
STORMS.
THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
ELMORE AND NORTHWESTERN CAMAS COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL
WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS
BOISE FACEBOOK AND TWITTER ACCOUNTS.
&&
LAT...LON 4370 11468 4358 11496 4386 11526 4401 11500
4396 11499 4394 11497 4391 11499 4386 11498
4382 11486 4379 11485 4381 11471 4374 11467
TIME...MOT...LOC 2358Z 195DEG 3KT 4390 11508 4366 11484
ABSpecial weather statement, Aug 26, 5:41 PM MST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
641 PM MDT WED AUG 26 2015
IDZ013-270145-
BOISE MOUNTAINS ID-
641 PM MDT WED AUG 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELMORE AND WEST
CENTRAL CAMAS COUNTIES UNTIL 745 PM MDT...
AT 639 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GRAHAM GUARD STATION
TO ANDERSON RANCH RESERVOIR...AND MOVING NORTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH...HEAVY RAIN CAPABLE OF PRODUCING FLASH
FLOODING...AND FREQUENT LIGHTNING... WILL BE POSSIBLE WITH THESE
STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
ROCKY BAR AND BAUMGARTNER CAMPGROUND AROUND 730 PM MDT.
JAMES CREEK SUMMIT AROUND 740 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
IF ON OR NEAR ANDERSON RANCH RESERVOIR...GET OUT OF THE WATER AND
MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE
OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 4374 11514 4356 11494 4343 11513 4333 11551
4344 11558 4360 11551 4384 11534 4388 11526
TIME...MOT...LOC 0039Z 206DEG 18KT 4388 11528 4343 11537
ABSpecial weather statement, Aug 26, 6:08 PM MST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
708 PM MDT WED AUG 26 2015
IDZ013-028-270200-
CAMAS PRAIRIE ID-BOISE MOUNTAINS ID-
708 PM MDT WED AUG 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR CAMAS COUNTY UNTIL 800 PM MDT...
AT 707 PM MDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS NEAR FLECK SUMMIT...OR 15 MILES NORTH OF FAIRFIELD.
THIS STORM WAS NEARLY STATIONARY. HEAVY RAINFALL MAY RESULT IN
LOCALIZED FLASH FLOODING GIVEN THE TERRAIN IN THE AREA.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
SELBY AROUND 710 PM MDT.
DOLLARHIDE SUMMIT...DOLLARHIDE SUMMIT...BIG PEAK AND CANNONBALL
MOUNTAIN AROUND 800 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL
WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS
BOISE FACEBOOK AND TWITTER ACCOUNTS.
&&
LAT...LON 4344 11455 4333 11453 4330 11508 4370 11507
4382 11486 4379 11485 4382 11471 4374 11467
4369 11469 4365 11466 4360 11469 4357 11460
4351 11458 4348 11451
TIME...MOT...LOC 0107Z 253DEG 1KT 4357 11480
SPFlash Flood, Camas
- When
- August 26, 8:00 PM MST to 10:00 PM MST
- Where
- Camas County, 10 mi NW of Fairfield to 8.67 mi N of Corral
- Cause
- Heavy Rain
- Reported by
- Park/Forest Service
- Coordinates
- 43.452, -114.941
Heavy rain caused flash flooding on the Ketchum-Featherville road near mile post 21. A mud slide stranded campers and their trailers in Baumgartner campground overnight.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Lightning Strike in Utah, August 26 to 30, 20151 death · 3 events
- Heavy Rain in Alaska, August 26 to 27, 20151 death · 1 event
- Flash Flood and Damaging Winds in New Mexico, August 26, 2015$1.5 million · 90 kt wind · 3 events
- Lightning Strike in Florida, August 26, 2015$750,000 · 1 event
- Flood and Damaging Winds in Florida, August 26, 2015$2,000 · 50 kt wind · 5 events
- Wildfire in Texas, August 26 to 31, 20155 events
- Flooding in South Carolina, August 26, 20154 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 26, 20153 events
- Hail and Damaging Winds in South Carolina, August 26, 2015$9,000 · 1 in hail · 3 events
- Flash Flooding in California, August 26, 2015$10,000 · 2 events
- Flash Flooding in Nevada, August 26, 2015$2,000 · 2 events
- Damaging Winds in Wyoming, August 26, 2015$6,000 · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 600441.